Topological Methods in Nonlinear Analysis

Morse homotopy and topological conformal field theory

Viktor Fromm

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

By studying spaces of flow graphs in a closed oriented manifold, we equip the Morse complex with the operations of an open topological conformal field theory. This complements previous constructions due to R. Cohen et al., K. Costello, K. Fukaya and M. Kontsevich and is also the Morse theoretic counterpart to a conjectural construction of operations on the chain complex of the Lagrangian Floer homology of the zero section of a cotangent bundle, obtained by studying uncompactified moduli spaces of higher genus pseudoholomorphic curves.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 45, Number 1 (2015), 7-37.

Dates
First available in Project Euclid: 30 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1459344018

Digital Object Identifier
doi:10.12775/TMNA.2015.001

Mathematical Reviews number (MathSciNet)
MR3365002

Zentralblatt MATH identifier
1373.57047

Citation

Fromm, Viktor. Morse homotopy and topological conformal field theory. Topol. Methods Nonlinear Anal. 45 (2015), no. 1, 7--37. doi:10.12775/TMNA.2015.001. https://projecteuclid.org/euclid.tmna/1459344018


Export citation

References

  • A. Adem, J. Leida and Y. Ruan, Orbifolds and Stringy Topology, Cambridge Tracts in Mathematics 171, Cambridge University Pess, Cambridge, 2007.
  • M. Betz and R.L. Cohen, Graph moduli spaces and cohomology operations, Turkish J. Math. 18 (1994), no. 1, 23–41.
  • A. Blumberg, R. Cohen and C. Teleman, Open-closed topological field theories, string topology, and Hochschild homology, Alpine Perspectives on Algebraic Topology, Contemp. Math. 504, Amer. Math. Soc., Providence, RI, 2009, 53–76,
  • A. Borel and J. Moore, Homology theory for locally compact spaces, Michigan Math. J. 7 (1960), 137–159.
  • R.L. Cohen and P. Norbury, Morse field theory, Asian J. Math 16 (2012), no. 4, 661–711.
  • J. Conant and K. Vogtmann, On a Theorem of Kontsevich, Algeb. Geom. Topol. 3 (2003), 1167–1224.
  • K. Costello, Topological conformal field theories and Calabi–Yau categories, Adv. Math. 210 (2007), no. 1, 165–214.
  • ––––, Topological conformal field theories and gauge theories, Geom. Topol. 11 (2007), 1539–1579.
  • A. Floer, Witten's complex and infinite dimensional Morse theory, J. Differential Geometry 30 (1989), no. 1, 207–221.
  • K. Fukaya, Morse homotopy and its quantization, Geometric Topology (Athens, GA, 1993), AMS/IP Stud. Adv. Math. Vol. 2.1, Amer. Math. Soc., Providence, RI, 1997, 409–440.
  • K. Fukaya and Y.-G. Oh, Zero-loop open strings in the cotangent bundle and Morse homotopy, Asian J. Math. 1 (1997), no. 1, 96–180.
  • K. Fukaya, Y.-G. Oh, H. Ohta and K. Ono, Lagrangian Intersection Floer Theory: Anomaly and Obstruction. Part \romI, AMS/IP Studies in Advanced Mathematics 46.1, Amer. Math. Soc., Providence, RI; International Press, Somerville, MA, 2009.
  • E. Getzler, Batalin–Vilkovisky algebras and two-dimensional topological field theories, Comm. Math. Phys. 159 (1994), no. 2, 265–285.
  • H. Harer, The Cohomology of the Moduli Space of Curves, Theory of Moduli (Montecatini Terme, 1985), Lecture Notes in Math. 1337, Springer, Berlin, 1988, 138–221.
  • A. Hamilton, A. Lazarev, Characteristic classes of $A_{\infty}$-algebras, J. Homotopy Relat. Struct. 3 (2008), no. 1, 65–111.
  • M. Jakob, An Alternative Approach to Homology, Une Dégustation Topologique [Topological Morsels]: Homotopy Theory in the Swiss Alps (Arolla, 1999), Contemp. Math., 265, Amer. Math. Soc., Providence, RI, 2000, 87–97.
  • D. Joyce, On Manifolds with corners, preprint (2010), arxiv: 0910.3518.
  • M. Kontsevich, Feynman Diagrams and low-dimensional topology, First European Congress of Mathematics, Vol. II (Paris, 1992), Progr. Math. 120, Birkhäuser, Basel, 1994, 97–121.
  • R. Penner, The Decorated teichmüller space of punctured surfaces, Comm. Math. Phys. 113 (1987), 299–339.
  • M. Schwarz, Morse Homology, Progress in Mathematics 111, Birkhäuser Verlag, Basel, 1993.
  • G. Segal, The Definition of conformal field theory, Topology, Geometry and Quantum Field Theory, London Math. Soc. Lecture Notes Ser. 308, Cambridge Univ. Press, Cambridge, 2004, 421–577.
  • K. Wehrheim, Smooth structures on Morse trajectory spaces, featuring finite ends and associative gluing, (2012), Preprint, rxiv:1205.0713.
  • E. Witten, Chern–Simons gauge theory as a string theory, The Floer Memorial Volume, Progr. Math. 133, Birkhäuser, Basel, 1995, 637–678.